Advertisement

What are the side effects of clindamycin?

Diarrhea is one of the most common side effects that may occur when you take clindamycin and many other antibiotics. It's usually mild, but if you have serious diarrhea, pain in your abdomen or any other related symptoms, tell your doctor. You should also contact your doctor right away if you have any of the following:

  • skin problems such as blisters or a rash
  • yellowing of your skin or eyes
  • difficulty breathing or swallowing
  • urinary problems

Some other common effects you may experience while taking clindamycin include:

  • nausea and/or vomiting
  • painful joints
  • heartburn
  • white patches in your mouth
  • vaginal discharge or discomfort

Continue Learning about Antibiotic

FDA Issues Stronger Warning for Common Antibiotics
FDA Issues Stronger Warning for Common Antibiotics
The U.S. Food and Drug Administration (FDA) is now requiring stronger warnings on the labels and medication guides for a class of commonly prescribed ...
Read More
Do I Need an Antibiotic?
Do I Need an Antibiotic?
If you’ve got a fever and you’re coughing, congested or battling a sore throat, chances are you’re also missing work, losing sleep—and running out of ...
Read More
Do I need antibiotics if I have green nasal mucus?
HealthyWomenHealthyWomen
A "green" runny nose is not necessarily an indication of a bacterial infection, but it could be. You...
More Answers
How do antibiotics affect good bacteria?
Joel H. Fuhrman, MDJoel H. Fuhrman, MD
If you take antibiotics repeatedly, you diminish the population of good bacteria that protects y...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.